Hail, Perry
- When
- April 11, 10:00 PM EST
- Where
- Perry County, Glenford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -82.320
A narrow line of showers and thunderstorms was along a cold front associated with a strong low pressure system centered near Chicago.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A narrow line of showers and thunderstorms was along a cold front associated with a strong low pressure system centered near Chicago.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 11, 7:02 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 802 PM EDT WED APR 11 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH EARLY IN THE OVERNIGHT PERIOD. HIGH PRESSURE MOVES THROUGH FRIDAY...FOLLOWED BY A MAJOR LOW PRESSURE SYSTEM THAT TRACKS JUST SOUTH OF THE AREA THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... UPDATED TO TIME END OF SHOWERS WITH FRONTAL PASSAGE...NEAR THE OHIO RIVER BY 2 AM...AND EXITING THE MOUNTAINS BY 5 AM. CONFINED CHANCE OF THUNDER UNTIL 2 AM TO SOUTHEAST OHIO WITH WEAKENING LINE OF STORMS ASSOCIATED WITH VORT MAX ROTATES NORTHEASTWARD THROUGH THAT AREA. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... PAINTED WRAP AROUND MOISTURE IN COOLING 850 MB AIR ON THURSDAY...A BIT MORE VIGOROUS THAN FIGURED PREVIOUSLY. SHOULD START OUT DRY...WITH CHANCE POPS INCREASING FROM W TO E...MAINLY ACROSS EASTERN OHIO AND THE NORTHERN HALF OF WEST VIRGINIA FOR LIGHT SHOWERS IN THE LOW LEVEL MOISTURE. LINGERING LIGHT RAIN AND SNOW SHOWERS EARLY THURSDAY NIGHT ACROSS NORTHERN WEST VIRGINIA. MUCH OF FRIDAY DRY. INCREASE POPS FROM SW FRIDAY NIGHT INTO SATURDAY AS WARM FRONTAL BOUNDARY STARTS LIFTING N. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS INCLUDING SREF CONTINUE TO SUPPORT SOUTHERN TRACK OF WEEKEND SYSTEM. LOOKS LIKE INITIAL UPPER IMPULSE AND SURGE OF WARM ADVECTION MOVES THROUGH SATURDAY. WARM WEDGE AFFECT IN RESPONSE TO SE FLOW AHEAD OF SURFACE LOW PRESSURE WILL GET A WEAK LOW CENTER UP OHIO RIVER ALL THE WAY INTO THE NORTHERN WV PANHANDLE SAT BEFORE MAIN SURFACE LOW TAKES OVER WELL S OF FORECAST AREA. DEW POINTS WILL STILL HAVE AN OPPORTUNITY TO APPROACH 50 IN INSTABILITY AXIS POKING UP INTO E KY SHIFTING E INTO SW VA BEFORE GETTING PINCHED OFF. HAVE ELECTED TO LIMIT THUNDERSTORMS TO VA COUNTIES SAT. SATURDAY NIGHT AND SUNDAY...MAIN UPPER LOW ORGANIZES OVER THE MIDDLE ATLANTIC COASTAL AREA WITH GFS SHOWING QUITE THE SURFACE RESPONSE. AFTER A BRIEF LULL LATE SATURDAY INTO SATURDAY NIGHT...INCREASE POPS AGAIN SOMEWHAT TOWARD SUNDAY MORNING. THIS FIT RIGHT IN WITH HPC POPS WHICH ARE QUITE HIGH (DEF) IN EASTERN MOUNTAINS OF WV SUNDAY. WITH SYSTEM SLOWLY PULLING E BEYOND THAT...POPS GRADUALLY DECREASE MAKING FOR A SITUATION WHERE PLACING HPC POPS FOR A PERIOD BACK AT THE START OF SAID PERIOD MADE THE MOST SENSE. THEREFORE HAVE POPS DECREASING SUNDAY...THIS TREND CONTINUES INTO EARLY NEXT WEEK. COLDER AIR DOES WRAP AROUND DEEPENING SYSTEM SUNDAY AND SUNDAY NIGHT...MAKING SNOW A POSSIBILITY BEFORE THE PRECIPITATION ENDS. MOUNTAIN SNOW SHOWERS ARE QUITE LIKELY BY LATE SUNDAY AND CONTINUING THROUGH SUNDAY NIGHT INTO MONDAY. MOUNTAIN SHOWERS COULD EVEN LINGER INTO TUESDAY AS THE LARGE COASTAL SYSTEM ONLY SLOWLY PULLS AWAY. ROLLED WITH HPC THE REST OF THE WAY AS WELL WITH NEXT SYSTEM...ALSO TAKING A SOUTHERN TRACK...BUT MUCH WEAKER...APPROACHES DAY 7. TOOK HIGHS DOWN...ESPECIALLY ACROSS THE N...ON SATURDAY AS THE FORECAST PACKAGE CONTINUES TO BE ADJUSTED FOR THE SOUTHERN TRACK OF THE SYSTEM. WENT NEAR OR SLIGHTLY ABOVE THE MEX GUIDANCE. SIMILAR FOR SATURDAY NIGHT BUT TO A LESSER DEGREE WITH DOWNWARD ADJUSTMENT MAINLY ACROSS THE N. FOLLOWED HPC TEMPERATURES WITH MINOR ADJUSTMENTS...WHICH IS CLOSE TO THE NEW 12Z MEX. THIS SEEMED REASONABLE GIVEN HPC ROLLING WITH GFS06/ECMWF BLEND...BOTH BEING SIMILAR TO THE OPERATIONAL 12Z GFS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LATE THIS EVENING...MAIN BAND OF RAIN SHOWERS OVER EASTERN WEST VIRGINIA...WITH NARROW LINE OF SHOWERS AND A FEW THUNDERSTORMS APPROACHING THE OHIO RIVER OUT AHEAD OF THE COOL FRONT. OVER EASTERN SECTIONS UNTIL 08Z GENERALLY MVFR IN RAIN SHOWERS. ELSEWHERE...GENERALLY VFR CEILINGS...OUTSIDE OF PRE FRONTAL BAND OF SHOWERS MOVING ACROSS WESTERN PORTIONS. SHOWERS END FOR THE MOST PART BEHIND FRONT WITH VFR CEILINGS...BY 06Z AT HTS...07Z AT CRW...08Z AT BKW AND 09Z AT EKN...WITH VFR CEILINGS BEHIND THE FRONT. NO OTHER SIG WEATHER UNTIL THE NEXT SYSTEM EXPECTED ON SATURDAY /POSSIBLE IFR AND SHRA/. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26 NEAR TERM...RPY SHORT TERM...KTB LONG TERM...TRM AVIATION...RPY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT WED APR 11 2007 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>007-013-014-024-025- 120745- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-MINGO-LOGAN- 332 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON INTO THIS EVENING...FAST MOVING SHOWERS OR THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ008>011-015>020-026>040-046-047-120745- PERRY-MORGAN-WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 332 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1028 PM EDT WED APR 11 2007 OHZ066-067-075-083-084-120315- VINTON OH-PERRY OH-ATHENS OH-MORGAN OH-JACKSON OH- 1028 PM EDT WED APR 11 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM IN WESTERN VINTON AND NORTHWESTERN JACKSON COUNTIES...EXTENDING NORTHWARD. THIS LINE OF THUNDERSTORMS WILL CAUSE WIND GUSTS OF 40 TO 50 MPH WITH SMALL HAIL AS IT MOVES ACROSS NORTHERN JACKSON...VINTON...ATHENS...PERRY...AND MORGAN COUNTIES. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HACKNEY... EAGLEPORT...EAGLE MILLS...CREOLA...BYER AND BURR OAK STATE PARK. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
The Cincinnati radar (KILN), 138 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23127.